Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The unsteady boundary layer on a cylinder due to small transverse oscillations


Author: D. E. Wilson
Journal: Quart. Appl. Math. 45 (1987), 601-626
MSC: Primary 76D10
DOI: https://doi.org/10.1090/qam/917013
MathSciNet review: 917013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the response of an incompressible laminar boundary layer on a circular cylinder due to small periodic velocity fluctuations. These fluctuations may arise from the motion of the cylinder or be contained within the free stream. A perturbation solution employing the method of matched asymptotic expansions is given for the case of high reduced frequencies. These results are compared to a numerical solution valid for any frequency. In addition, the solution is compared to the classical result of Glauert [7] valid only at the stagnation point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D10

Retrieve articles in all journals with MSC: 76D10


Additional Information

DOI: https://doi.org/10.1090/qam/917013
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society